MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012453-15
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mid left anterior descending (lad) coronary artery with mild calcification and moderate tortuosity.The 4.0x15mm nc trek balloon dilatation catheter (bdc) was being used for post dilatation; however, a rupture occurred on the first inflation at 8 atmospheres.Another non-abbott device was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported complaint appears to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.D9/h3 - device available for evaluation updated from yes to no.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mid left anterior descending (lad) coronary artery with mild calcification and moderate tortuosity.The 4.0x15mm nc trek balloon dilatation catheter (bdc) was being used for post dilatation; however, a rupture occurred on the first inflation at 8 atmospheres.Another non-abbott device was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed reports, the device was received and the returned device analysis identified that parts of the inner/outer member were separated and not returned.Additionally a portion of the proximal balloon marker was possibly missing a portion which was not returned.Therefore, there is the potential the missing pieces not returned remain in the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Nad9/h3: update to return status from no to yes.Subsequent to filing the initial reports, the device was returned.H6: health effect - clinical code 4582 removed; 2687 added.H6: health effect - health impact code 2199 removed; 4614 added.H6: type of investigation code 4114 removed; 10 added.H6: investigation conclusions code 4307 removed; 4311 added.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported balloon rupture could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported balloon rupture, foreign body in patient and serious injury/illness/impairment appear to be related to operational context; however, a conclusive cause for the noted separation of the retuned device could not be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H10 correction: mfg narrative updated based on the returned device analysis which was inadvertently left off of the supplemental mdr.The g3 date is 02/15/24 which is the date the error was noted.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17436239
Report Number2024168-2023-08315
Device Sequence Number8942059
Product Code LOX
UDI-Device Identifier08717648152078
UDI-Public08717648152078
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number1012453-15
Device Lot Number20607G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer11/16/2023
01/23/2024
02/15/2024
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date11/29/2023
02/15/2024
02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown